Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What does ""Inhomogeneous opacity in the basilar aspect of the right lung.." mean?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6301 Questions
My husband has PE and multiple PT of his right lung with pneumonia. He has had two courses of antibiotics and is on Coumadin his last INR was 3.6 He had a follow up Chest Xray today which says "Inhomogeneous opacity in the basilar aspect of the right lung associated with a small to moderate sized pleural effusion unchanged from the previous exam" He is not really feeling better and it is the weekend. Should he go in again tonight and see the ER for more antibiotics or should he just let this run its course?
Posted Thu, 6 Mar 2014 in Lung and Chest disorders
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You should definitely take him to your doctor. Detailed Answer: Hello XXXX Thanks for writing to HCM He should have shown signs of improvement by this much time.He has already completed two courses of antibiotics. You should definitely take him to your doctor.His pleural fluid should be aspirated under USG guidance and routine examination of pleural fluid including culture should be done. There are many causes of non resolving pneumonia like resistant bacteria,pneumonia due to other causes like tuberculosis etc. Pleural fluid examination can guide the treatment.Tuberculosis should be excluded in his case. If necessary he can be prescribed injectable antibiotics. INR is in the upper range. Proper treatment depend upon present clinical findings and investigation reports. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor